MAUDE Adverse Event Report: ETHICON INC. PDS PLUS VIO 8X18IN(45CM) USP4-0(M1.5) S/A SH-1 CR; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDS PLUS VIO 8X18IN(45CM) USP4-0(M1.5) S/A SH-1 CR; SUTURE, SURGICAL, ABSORBABLE
Catalog Number PDP771D
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4) date sent to the fda: 6/4/2024 h6 component code: g07002 - no device problem found this report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested, the following was obtained: - please provide the lot number:=> - lot number: from "unknown" to "tkmqkl" - product code: from "z771d" to "pdp771d" - please perform and document the follow up attempt for product return.Please document the shipment tracking number in notes or rmao sections.=>we regularly contact with sales rep about the device returning.- please provide the source or name of person providing answers to follow-up questions (not the person relaying/submitting answers to loc or chu).=>hiromi tokuyama h3 investigational summary: the product received for analysis was identified as product code pdp771d.Visual inspection and metallurgical analysis were performed on the returned product.Two components were examined.Sample a did not reveal a fracture at the tip and was further examined determine if there was a fracture at the suture attachment.Sample b was a small portion of a needle, the suture attachment region.A scanning electron microscope was used to examine the fracture surface and surrounding area of the needle.The needle was not fractured sample a and the fracture surfaces were examined in multiple locations to determine the fracture mode sample b.The evaluation of the sample revealed the fracture was composed of microvoid coalescence, which is evidence of a ductile fracture mode.This was a ductile fracture.The evidence of this examination indicates that the breakage occurred at the attachment area of the needle during use due to tensile overload.There is no evidence of any material flaw or defect that would cause premature failure.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Additional h3 investigational summary: the product was returned to ethicon for evaluation.The returned sample revealed that it was received, a litter needle piece and one suture piece that pertains to product code pdp771.Upon inspection, it was observed that the needle was broken and only a portion was returned for evaluation.The broken needle was previously evaluated.The little needle piece was examined and swage and attachment area were noted as expected.The barrel hole of the needle was inspected with magnification, and a suture piece was observed.The suture was examined and the end of the suture was noted to be cut, probably caused by a surgical instrument.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.Per the condition of the returned sample, no conclusion could be reached as to what caused the reported complaint.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.
 
Event or Problem Description
It was reported from the analysis of the returned product that needle breakage was observed.It was reported that a patient underwent an unknown surgery on an unknown date and suture was used.During an unknown surgery, after opening the package and before use, when the surgeon held the product with a needle holder, the suture broke at swage part.There were no adverse consequences to the patient.Additional information was requested.

Brand Name
PDS PLUS VIO 8X18IN(45CM) USP4-0(M1.5) S/A SH-1 CR
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key19458705
Report Number2210968-2024-05776
Device Sequence Number6652967
Product Code NEW
UDI-Device Identifier10705031218772
UDI-Public10705031218772
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K061037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Catalogue NumberPDP771D
Device Lot NumberTKMQKL
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/11/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2024
Initial Report FDA Received Date06/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/29/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown